An iterative method for solving the stable subspace of a matrix pencil and its application

Matthew M. Lin, Chun Yueh Chiang

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

This work is to propose an iterative method of choice to compute a stable subspace of a regular matrix pencil. This approach is to define a sequence of matrix pencils via particular left null spaces. We show that this iteration preserves a semigroup property depending only on the initial matrix pencil. Via this recursion relationship, we propose an accelerated iterative method to compute the stable subspace and use it to provide a theoretical result to solve the principal square root of a given matrix, both nonsingular and singular. We show that this method can not only find out the matrix square root, but also construct an iterative approach which converges to the square root with any desired order.

Original languageEnglish
Pages (from-to)1279-1298
Number of pages20
JournalLinear and Multilinear Algebra
Volume66
Issue number7
DOIs
Publication statusPublished - 2018 Jul 3

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'An iterative method for solving the stable subspace of a matrix pencil and its application'. Together they form a unique fingerprint.

Cite this